×

zbMATH — the first resource for mathematics

Existence and nonexistence of positive solutions for a higher-order three-point boundary value problem. (English) Zbl 07022524
Summary: This paper is concerned with the existence and nonexistence of positive solutions for a nonlinear higher-order three-point boundary value problem. The existence results are obtained by applying a fixed point theorem of cone expansion and compression of functional type due to Avery, Henderson, and O’Regan.

MSC:
34-XX Ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Agarwal, R. P.; O’Regan, D.; Lakshmikantham, V., Singular \(\left(p, n - p\right)\) focal and \(\left(n, p\right)\) higher order boundary value problems, Nonlinear Analysis: Theory, Methods & Applications, 42, 2, 215-228, (2000) · Zbl 0977.34017
[2] Baxley, J. V.; Houmand, C. R., Nonlinear higher order boundary value problems with multiple positive solutions, Journal of Mathematical Analysis and Applications, 286, 2, 682-691, (2003) · Zbl 1046.34042
[3] Yang, B., Positive solutions for the \(\left(n, p\right)\) boundary value problem, Electronic Journal of Qualitative Theory of Differential Equations, 31, 1-13, (2009)
[4] Eloe, P. W.; Ahmad, B., Positive solutions of a nonlinear \(n\)th order boundary value problem with nonlocal conditions, Applied Mathematics Letters, 18, 5, 521-527, (2005) · Zbl 1074.34022
[5] Graef, J. R.; Moussaoui, T., A class of \(n\)th-order BVPs with nonlocal conditions, Computers & Mathematics with Applications, 58, 8, 1662-1671, (2009) · Zbl 1189.34033
[6] Hao, X.; Liu, L.; Wu, Y., Positive solutions for nonlinear \(n\)th-order singular nonlocal boundary value problems, Boundary Value Problems, 2007, (2007) · Zbl 1148.34015
[7] Graef, J. R.; Henderson, J.; Yang, B., Positive solutions of a nonlinear higher order boundary-value problem, Electronic Journal of Differential Equations, 2007, 45, 1-10, (2007) · Zbl 1117.34023
[8] Graef, J. R.; Henderson, J.; Wong, P. J. Y.; Yang, B., Three solutions of an \(n\)th order three-point focal type boundary value problem, Nonlinear Analysis: Theory, Methods & Applications, 69, 10, 3386-3404, (2008) · Zbl 1183.34027
[9] Zhang, X.; Feng, M.; Ge, W., Existence and nonexistence of positive solutions for a class of \(n\)th-order three-point boundary value problems in Banach spaces, Nonlinear Analysis: Theory, Methods & Applications, 70, 2, 584-597, (2009) · Zbl 1176.34030
[10] Du, Z.; Liu, W.; Lin, X., Multiple solutions to a three-point boundary value problem for higher-order ordinary differential equations, Journal of Mathematical Analysis and Applications, 335, 2, 1207-1218, (2007) · Zbl 1133.34011
[11] Gao, Y., Existence and uniqueness of solutions for \(n\)th-order nonlinear three-point boundary value problems, Dynamics of Continuous, Discrete & Impulsive Systems A, 15, 2, 243-250, (2008) · Zbl 1148.34309
[12] Graef, J. R.; Qian, C.; Yang, B., A three point boundary value problem for nonlinear fourth order differential equations, Journal of Mathematical Analysis and Applications, 287, 1, 217-233, (2003) · Zbl 1054.34038
[13] Graef, J. R.; Yang, B., Positive solutions to a multi-point higher order boundary value problem, Journal of Mathematical Analysis and Applications, 316, 2, 409-421, (2006) · Zbl 1101.34004
[14] Ji, Y.; Guo, Y., The existence of countably many positive solutions for nonlinear \(n\)th-order three-point boundary value problems, Boundary Value Problems, 2009, (2009) · Zbl 1228.34041
[15] Karaca, I. Y., Positive solutions of an \(n\)th order three-point boundary value problem, The Rocky Mountain Journal of Mathematics, 43, 1, 205-224, (2013) · Zbl 1271.34031
[16] Liu, X.-J.; Jiang, W.-H.; Guo, Y.-P., Multi-point boundary value problems for higher order differential equations, Applied Mathematics E-Notes, 4, 106-113, (2004) · Zbl 1074.34013
[17] Liu, Y.; Ge, W., Positive solutions for \(\left(n - 1,1\right)\) three-point boundary value problems with coefficient that changes sign, Journal of Mathematical Analysis and Applications, 282, 2, 816-825, (2003) · Zbl 1033.34031
[18] Palamides, P. K., Multi point boundary-value problems at resonance for \(n\)-order differential equations: positive and monotone solutions, Electronic Journal of Differential Equations, 2004, 25, 1-14, (2004) · Zbl 1066.34013
[19] Zhang, X.; Liu, L.; Zou, H., Positive solutions of fourth-order singular three point eigenvalue problems, Applied Mathematics and Computation, 189, 2, 1359-1367, (2007) · Zbl 1126.34321
[20] Agarwal, R. P.; O’Regan, D.; Wong, P. J. Y., Positive Solutions of Differential, Difference and Integral Equations, (1999), Boston, Mass, USA: Kluwer Academic, Boston, Mass, USA · Zbl 1157.34301
[21] Avery, R.; Henderson, J.; O’Regan, D., Functional compression-expansion fixed point theorem, Electronic Journal of Differential Equations, 2008, 22, 1-12, (2008) · Zbl 1149.47042
[22] Guo, D. J.; Lakshmikantham, V., Nonlinear Problems in Abstract Cones. Nonlinear Problems in Abstract Cones, Notes and Reports in Mathematics in Science and Engineering, 5, (1988), San Diego, Calif, USA: Academic Press, San Diego, Calif, USA · Zbl 0661.47045
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.